Jump to content

ebean: On the hunt for answers (or at least understanding)


ebean

Recommended Posts

Hi everyone,

 

I've been looking at this forum from the outside for a while as I'm trying so hard to taper off of Lexapro. For the past year or so I've bounced around from Prozac, Zoloft, and Lexapro (I'm definitely missing one but my memory is so whacked from these drugs).

 

Zoloft gave me some serious emotional blunting so my GP put me on "The Mercedes of SSRIs" - Lexapro. Within 2 weeks of being on the drug, my brain was telling me that I had no reason to be on this planet anymore. I called my doctor immediately to begin tapering off of it.

 

I'm about a week in, and I think I'm going through a weird combo of withdrawals from Zoloft AND Lexapro, which just makes things worse. I've had a migraine for the past week, the brain zaps and dizziness are so frustrating, I can't keep food down (or in, for that matter) and I feel like I'm being totally suffocated. It's like everyone in my life is a clingy ex-boyfriend and I just need to breathe... but can't. My brain gets stuck in a cycle of "what if this never gets better? whats the point of living if I'm always going to either 1. be on these drugs or 2. stuck withdrawing forever?" When it gets really bad I think about running away, but my car is currently broken.

 

One of the main reasons I'm giving up SSRIs for good is the emotional blunting... saw Hamilton on broadway and felt literally no excitement, despite buying these tickets a year ago and being a huge theatre nerd. I have no longing for affection or sex, and as a 20 year old girl, that's wildly frustrating.

 

Has anyone had emotional blunting/smothering as part of their SSRI withdrawal symptoms? Or am I just in really bad shape?

Link to post
  • scallywag changed the title to ebean: On the hunt for answers (or at least understanding)
  • Moderator Emeritus

ebean - -- Welcome to Surviving Antidepressants (SA)

 

Thank you for posting an introduction and filling us in on what's going on for you.  Those symptoms are almost certainly caused by withdrawal from Zoloft and/or Lexapro.  Lexapro is a very very powerful medication.

 

In a comment on another member's introduction, you mentioned that you are "working so hard to fight through Lexapro withdrawals and not reinstate."  Reinstating soon after discontinuing is your best bet to ease the symptoms. It's easy to consider reinstatement as a failure, but it isn't a failure. Reinstatement is about reducing the risk of protracted (many months or multiple years) severe withdrawal. For more information, please read

About reinstating and stabilizing to reduce withdrawal symptoms.

 

For us to point you to the most relevant information, we need to understand your experience with these medications.

 

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • Link to Account Settings – Create or Edit a signature.
     

Emotional blunting has been given the name "anhedonia" as medical condition. Please read our discussion topic on it here:

Anhedonia, apathy, demotivation, emotional numbness

 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

Edited by scallywag
add link to comment

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to post

ebean - Hang tough, young lady. 

 

Let me answer one question for you:  It wont last forever. 

 

I have a daughter about your age.  She is currently on Lex.  However, it is working for her as of now.  So, as a Dad, and fellow sufferer, please be strong and do all the reading suggested above. 

 

Also, there are a lot of supplements that helped me with the withdrawal.  I don't believe I could have done it without them.  I think the two that helped most are the magnesium and cod liver oil.  They helped me with the zaps and such. 

 

One last story.  Years ago, when I was first given Paxil.  It was by my general practitioner.  He didn't know much about the details of SSRI's.  It proved to be a bad thing for me as the paxil about did me in.  In my spiral, someone recommended I see a psych.  I did so and it saved me.  The psych new much more about the anti-d's and how to get me off of them and such.  In my own humble opinion... gp's should not give anti-d's... I don't believe they don't know enough about them.  Then best... when I told them the side effects I was experiencing... they looked at me like I was crazy...   Whereas the psyc new exactly what I was talking about.  As I write this, the old anger at my doctor is swelling up inside me.  Thank God I went and saw that psyc.

 

My prayers are with you.  Don't give in.  Survive.

 

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy